MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Catalog Number LX1810062205F
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: d2b (prc; onu).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, during a percutaneous transluminal angioplasty (pta) procedure, the drug-coated balloon allegedly burst inside the vessel.Balloon inner shaft got stuck onto the wire, had resistance pulling out the faulty balloon.Initiated some force to pull out and ended up balloon broke apart and the distal part of the balloon was left inside.Access was lost & had to re-punctured and retrieved the segments.Decision was to use a snare to fish out the faulty piece and eventually managed to retrieve out.Subsequently, proceed with the rest of intervention with stent graft and drug-coated balloon.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 018 drug coated balloon catheter returned for evaluation.Two photos were also provided for evaluation.Upon visual inspection, the device was returned in 3 segments.Segment 1 consists of the detached balloon.The balloon was bloody and was noted to have a longitudinal rupture along its length and the tip was noted to be prolapsed.Segment 2 consist of the detached inner guidewire lumen loaded over an unknown brand guidewire.Segment 3 consist of the outer proximal end of the detached balloon that was still attached to the outer catheter and y-body.It was noted the portion of the balloon had a circumferential rupture.No functional testing due to the condition of the device returned in multiple segments.The first photo shows the lutonix 018 balloon detached from the shaft.Blood residues were seen throughout the balloon.Catheter shaft and y-body was not visible in the provided photo.No other anomalies were noted.The second photo shows the packaging box.The lot number and catalog number in the box matches with the information available in the trackwise.Therefore, the investigation is confirmed for the reported balloon rupture as a compound rupture was noted to the balloon.Also, the investigation is confirmed for the reported detachment as the inner guidewire lumen was detached, and balloon was detached near the proximal end.The investigation is confirmed for the reported difficult to remove as the balloon was detached and prolapsed near the distal end, which could have caused difficulty in removing the device through sheath.A definitive root cause for the reported balloon rupture, detachment and difficult to remove could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d2b (prc; onu), g2, g3, h6 (component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, during a percutaneous transluminal angioplasty (pta) procedure, the drug-coated balloon allegedly ruptured at 12 atm inside the vessel.Further, the inner shaft of the balloon got stuck onto the wire and had resistance while pulling out the faulty balloon.Reportedly, the physician initiated some force to pull out and the balloon was broken apart where the distal part was left inside the patient's vessel.The access was lost and had to re-puncture to retrieve the broken segments.Decision was to use a snare to fish out the faulty piece and eventually managed to retrieve out.Subsequently, proceeded with the rest of intervention with stent graft and drug-coated balloon.The current status of the patient is unknown.

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21983386
Report Number3006513822-2025-00031
Device Sequence Number12840209
Product Code ONU
UDI-Device Identifier00801741177422
UDI-Public(01)00801741177422(17)260920(10)GFHW1221
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue NumberLX1810062205F
Device Lot NumberGFHW1221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown